Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 138, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 9, 2019, 2:27 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2019, 2:27 PM CDT (19:27 UTC)
- Expired
- Sep 9, 2019, 2:54 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 85 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -380 J/kg
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WUUS54 KMOB 091927
SVRMOB
ALC013-041-092015-
/O.NEW.KMOB.SV.W.0138.190909T1927Z-190909T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
227 PM CDT Mon Sep 9 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Eastern Butler County in south central Alabama...
Crenshaw County in south central Alabama...
* Until 315 PM CDT.
* At 226 PM CDT, a severe thunderstorm was located 8 miles west of
Rutledge, or 10 miles west of Luverne, moving northwest at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Glenwood, Petrey and
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3156 8617 3154 8648 3176 8676 3197 8657
3196 8641 3200 8640 3199 8630 3197 8630
3196 8624 3188 8618 3179 8620 3179 8615
3166 8615 3166 8616 3165 8616 3162 8618
3162 8615 3160 8614
TIME...MOT...LOC 1926Z 133DEG 10KT 3172 8645
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
372
WWUS54 KMOB 091954
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
254 PM CDT Mon Sep 9 2019
ALC013-041-092003-
/O.CAN.KMOB.SV.W.0138.000000T0000Z-190909T2015Z/
Butler AL-Crenshaw AL-
254 PM CDT Mon Sep 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER AND CRENSHAW
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3156 8617 3154 8648 3176 8676 3197 8657
3196 8641 3200 8640 3199 8630 3197 8630
3196 8624 3188 8618 3179 8620 3179 8615
3166 8615 3166 8616 3165 8616 3162 8618
3162 8615 3160 8614
TIME...MOT...LOC 1951Z 133DEG 10KT 3177 8652
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 12:43 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 9, 12:43 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1243 PM CDT Mon Sep 9 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...General VFR conditions expected through much of the period. Isolated to scattered showers and thunderstorms may bring brief MVFR conditions, however the probabilities are too low to include more than VCTS at this time. /13 && .PREV DISCUSSION... /issued 1059 AM CDT Mon Sep 9 2019/ DISCUSSION...See updated information for land areas below. UPDATE...Morning water vapor imagery and local soundings indicate a little more moisture available than the past few days. However, the mid levels remain very dry as evidenced by the 12Z LIX sounding and some of this dry air is mixing down as evidenced by the falling dewpoints at MOB with in the past hour or so. This will keep most areas just below heat advisory criteria this afternoon. While convective development will be hampered by the overall subsident and dry mid-level airmass, a band of moisture near the remnant stationary boundary across far northern zones will lead to scattered showers and thunderstorms developing. The highest rain chances will be across northwestern zones near the boundary with lower chances to south and east. The local wet microburst assessment indicates a higher potential for strong or isolated severe storms this afternoon that could produce damaging wind gusts in additional to frequent lightning and locally heavy rain. An updated HWO has been issued to include this potential. /13 PREV DISCUSSION... /issued 446 AM CDT Mon Sep 9 2019/ NEAR TERM /Now Through Monday night/...Upper level high pressure over the eastern Southeast region will continue to bring temperatures well above seasonal norms today through tonight. Helping to temper heating today is increased mid/upper level cloud cover from shortwave energy moving north on the west side of the upper ridge. Still, high temperatures today in the mid to upper 90s are again expected across the forecast area. Enough instability is expected to develop across the forecast area today for thunderstorms to again develop as a seabreeze develops along the Gulf coast and large coastal bays, then moves inland. Best coverage is expected to be closer to the Mississippi River Valley, with less subsidence from upper high pressure present. With the hot temperatures will come enough instability (MLCapes approaching 3000J/kg today) for strong to marginally severe storms. Lack of sufficient wind shear will limit organized storm development, with damaging downbursts the primary mode of damage. Tonight, any convection lasting into the evening hours will quickly decrease with the loss of the day's heating, so have limited any convection to the evening hours. Am expecting skies to mostly clear as the shortwave energy moves north of the forecast area, but with the moist airmass over the region helping to temper overnight radiational cooling and continued subsidence, low temperatures again above seasonal are expected tonight. Lows in the low 70s are expected over most of the forecast area, mid to upper 70s along the coast. /16 SHORT TERM /Tuesday Through Wednesday night/...The hot and humid conditions will continue through the short term as the surface ridge and large upper high pressure system remain over the southeast conus. The center of the upper high will gradually shift northward as an inverted upper trough/easterly wave develops over the Florida peninsula and the eastern Gulf of Mexico late Wednesday. A weak inverted surface trough/easterly wave is also being reflected in the low level late in the short term. In the meantime, the large upper high pressure system remaining over the southeast states will keep large-scale subsidence in place. Therefore, expect dry conditions throughout the short term, although extremely isolated showers and thunderstorms may occur Tuesday afternoon. High temperatures Tuesday and Wednesday will be in the low to mid 90s. When combined with dewpoints in the low to mid 70s, heat indices both days will range from 98 to 105 degrees. /22 LONG TERM /Thursday Through Sunday/...The upper high will remain over the southeast states while the inverted upper trough/easterly wave moves westward over the Gulf of Mexico. The surface ridge will also remain across the southeast conus. With large-scale subsidence in place, the dry conditions will continue to dominate the region Thursday and Friday. Rain chances will increase over the weekend as a second easterly wave or weak low pressure system develops over the Florida peninsula and the eastern Gulf of Mexico. Only this time, this system has the potential of lifting toward the northwest over the region as the upper high retrogrades westward. High temperatures Thursday and Friday will be in the low to mid 90s, cooling several degrees across the board over the weekend. /22 MARINE...Light winds will transition to southerly for the first part of the week as a surface ridge builds west over the northern Gulf Coast. Winds will become a light to moderate easterly as the surface ridge shifts north the middle to end of the week. Little development in seas are expected the first half of the week, with some development the latter half and coming weekend. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Sep 9, 10:35 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 1035 AM CDT Mon Sep 9 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-101545- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1035 AM CDT Mon Sep 9 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms are expected this afternoon, with a few isolated strong to sevre storms possible this afternoon, with damaging winds being the primary threat. After a brief spike in heat indices along the coast this morning of 110 to 112 degrees, daytime mixing has lowered dew points and heat indices are now primarily ranging from around 98 to 106 degrees across the entire area. Max heat indices this afternoon are expected to be in the 102-108 degree range, with a few isolated locations near the coast possibly approaching 110 degrees. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-101545- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1035 AM CDT Mon Sep 9 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for hazardous weather is low.
In the hours before
Special weather statement, Sep 9, 1:30 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
130 PM CDT Mon Sep 9 2019
ALZ051-091915-
Choctaw AL-
130 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CHOCTAW COUNTY UNTIL 215 PM CDT...
At 130 PM CDT, the strong thunderstorm was located 6 miles northeast
of Toxey, or 8 miles south of Butler. This storm was nearly
stationary.
Dime size hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3202 8811 3202 8812 3201 8811 3199 8810
3197 8808 3196 8809 3197 8809 3195 8812
3194 8812 3185 8823 3200 8834 3214 8819
TIME...MOT...LOC 1830Z 236DEG 1KT 3197 8822Special weather statement, Sep 9, 1:31 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Mobile AL 131 PM CDT Mon Sep 9 2019 MSZ076-091915- Greene MS- 131 PM CDT Mon Sep 9 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL GREENE COUNTY UNTIL 215 PM CDT... At 131 PM CDT, the strong thunderstorm was located 5 miles west of Leakesville. This storm was nearly stationary. Dime size hail and wind gusts of 45 to 55 mph will be possible with this storm. Locations impacted include... Leakesville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3105 8865 3120 8876 3134 8861 3111 8844 TIME...MOT...LOC 1831Z 236DEG 1KT 3117 8864
Special weather statement, Sep 9, 1:49 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Mobile AL 149 PM CDT Mon Sep 9 2019 MSZ075-076-091930- Perry MS-Greene MS- 149 PM CDT Mon Sep 9 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN PERRY AND WEST CENTRAL GREENE COUNTIES UNTIL 230 PM CDT... At 149 PM CDT, the strong thunderstorm was located 6 miles northeast of Beaumont, or 8 miles southeast of Richton, moving west at 10 mph. Dime size hail and wind gusts of 45 to 55 mph will be possible with this storm. Locations impacted include... Richton, Beaumont and New Augusta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3133 8876 3115 8878 3113 8909 3140 8906 TIME...MOT...LOC 1849Z 095DEG 7KT 3126 8886
Special weather statement, Sep 9, 2:07 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 PM CDT Mon Sep 9 2019
ALZ054-057-091945-
Wilcox AL-Butler AL-
207 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 245 PM
CDT...
At 206 PM CDT, the strong thunderstorm was located 11 miles
southeast of Belknap, or 15 miles southwest of Mosses, mdrifting
southwest at 5 to 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Rural Northest Wilcox County
LAT...LON 3196 8686 3196 8673 3186 8674 3183 8691
3183 8700 3193 8713 3205 8715 3205 8686
TIME...MOT...LOC 1906Z 055DEG 14KT 3206 8691Special weather statement, Sep 9, 2:14 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
214 PM CDT Mon Sep 9 2019
ALZ054-057-092000-
Wilcox AL-Butler AL-
214 PM CDT Mon Sep 9 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER AND SOUTHEASTERN WILCOX COUNTIES UNTIL 300 PM
CDT...
At 211 PM CDT, the strong thunderstorm was located 11 miles southeast
of Belknap, or 17 miles southwest of Mosses, moving southwest at 15
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Pine Apple.
LAT...LON 3196 8686 3196 8673 3186 8674 3183 8691
3183 8700 3193 8713 3205 8715 3205 8686
TIME...MOT...LOC 1911Z 055DEG 14KT 3205 8693Special weather statement, Sep 9, 2:15 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
215 PM CDT Mon Sep 9 2019
ALZ051-052-MSZ067-075-076-092000-
Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
215 PM CDT Mon Sep 9 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON...NORTHERN
PERRY...WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 300 PM CDT...
At 213 PM CDT, strong developing thunderstorms were located along a
line extending from 3 miles west of Silas to near Ovett, and moving
northwest at 5 mph.
Wind gusts of 45 to 55 mph will be possible with any of these these
storms. A Severe Thunderstorm Warning could later become necessary.
Locations impacted include...
Waynesboro, Richton, Clara, Millry, State Line, Buckatunna, Silas,
Gilbertown and Toxey.
LAT...LON 3143 8915 3143 8894 3178 8894 3184 8878
3189 8848 3194 8847 3198 8836 3183 8817
3181 8818 3176 8815 3176 8810 3170 8809
3143 8847 3130 8883 3130 8915
TIME...MOT...LOC 1913Z 141DEG 6KT 3177 8840 3145 8905The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 10:57 AM CDT | Special Marine Warning | MOB | 48 min | |
| Sep 9, 12:58 PM CDT | Special Weather Statement | MOB | Clarke | 47 min |
| Sep 9, 1:30 PM CDT | Special Weather Statement | MOB | Choctaw | 45 min |
| Sep 9, 2:07 PM CDT | Special Weather Statement | MOB | Butler | 38 min |
| Sep 9, 2:14 PM CDT | Special Weather Statement | MOB | Butler | 46 min |
| Sep 9, 5:23 PM CDT | Special Weather Statement | MOB | Covington | 37 min |
| Sep 9, 5:54 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 45 min |
| Sep 9, 6:33 PM CDT | Special Weather Statement | MOB | Clarke, Conecuh, Monroe | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.